Alert archive / Idaho / Winter Storm Warnings in 2015

Winter Storm Warning 4, NWS Pocatello, ID

December 10, 2015

NWS Pocatello, ID issued this winter storm warning at Dec 10, 2015, 9:52 AM MST. It was in force for 17 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 10, 2015, 9:52 AM MST (16:52 UTC)
Expired
Dec 11, 2015, 2:38 AM MST
In force
17 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

257 
WWUS45 KPIH 101652
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
952 AM MST THU DEC 10 2015

IDZ018-031-111100-
/O.UPG.KPIH.WW.Y.0018.000000T0000Z-151211T1300Z/
/O.NEW.KPIH.WS.W.0004.151210T1652Z-151211T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
952 AM MST THU DEC 10 2015

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM MST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 11 PM MST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* IMPACTS/TIMING...MODERATE TO HEAVY SNOW WILL CONTINUE INTO THE
  AFTERNOON HOURS BEFORE TAPERING OFF THIS EVENING. AREAS OF
  BLOWING AND DRIFTING SNOW WILL REDUCE VISIBILITY TO NEAR ZERO AT
  TIMES...ESPECIALLY OVER MOUNTAIN PASSES.

* SNOW ACCUMULATIONS...9 TO 15 INCHES ABOVE 6000 FEET AND 4 TO 9
  INCHES BELOW 6000 FEET.

* LOCATIONS...WOOD RIVER VALLEY...SAWTOOTH AND SMOKEY MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ019-111100-
/O.NEW.KPIH.WS.W.0004.151210T1900Z-151211T1300Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR
952 AM MST THU DEC 10 2015

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 AM MST FRIDAY.

* IMPACTS/TIMING...SNOW SPREADING INTO THE UPPER SNAKE HIGHLANDS
  LATE THIS MORNING...WITH MODERATE TO HEAVY SNOW AT TIMES THIS
  AFTERNOON AND EVENING WITH AREAS OF BLOWING AND DRIFTING SNOW
  AND REDUCED VISIBILITY.

* SNOW ACCUMULATIONS...7 TO 13 INCHES ABOVE 6000 FEET AND 2 TO 6
  INCHES BELOW 6000 FEET.

* LOCATIONS...ISLAND PARK AND SOUTH ALONG THE WYOMING BORDER TO
  HIGHWAY 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ032-110600-
/O.NEW.KPIH.WW.Y.0019.151210T1652Z-151211T0600Z/
LOST RIVER/PASHIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
952 AM MST THU DEC 10 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM MST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 11 PM MST THIS EVENING.

* IMPACTS/TIMING...LIGHT TO MODERATE SNOW CONTINUING THIS
  AFTERNOON AND EVENING THEN TAPERING OFF AFTER MIDNIGHT. AREAS OF
  BLOWING AND DRIFTING SNOW WITH REDUCED VISIBILITY...ESPECIALLY
  OVER MOUNTAIN PASSES.

* SNOW ACCUMULATIONS...2 TO 7 INCHES ABOVE 600 FEET AND 1 TO 3
  INCHES BELOW 6000 FEET.

* LOCATIONS...LOST RIVER AND PAHSIMEROI MOUNTAINS...ESPECIALLY
  GILMORE AND WILLOW CREEK SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$

IDZ023-025-111100-
/O.NEW.KPIH.WW.Y.0019.151210T1900Z-151211T1300Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITY OF...MONTPELIER
952 AM MST THU DEC 10 2015

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM MST FRIDAY...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 6 AM MST FRIDAY.

* IMPACTS/TIMING...SNOW DEVELOPING THIS AFTERNOON WITH MODERATE TO
  HEAVY SNOW AT TIMES LATE THIS AFTERNOON AND EVENING. SNOW
  TAPERING OFF AFTER MIDNIGHT. BREEZY WINDS CREATING AREAS OF
  BLOWING AND DRIFTING SNOW...ESPECIALLY OVER OPEN AREAS AND
  MOUNTAIN PASSES.

* SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET AND 2 TO 4
  INCHES BELOW 6000 FEET.

* LOCATIONS...NORTHER WASATCH AND CARIBOU MOUNTAINS...PARTICULARLY
  FISH CREEK AND GEORGETOWN SUMMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$
2 follow-up statements
122 
WWUS45 KPIH 110459
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
959 PM MST THU DEC 10 2015

IDZ018-031-110600-
/O.CAN.KPIH.WS.W.0004.000000T0000Z-151211T0600Z/
SAWTOOTH MOUNTAINS-BIG AND LITTLE WOOD RIVER REGION-
INCLUDING THE CITIES OF...STANLEY...CLAYTON...HAILEY...KETCHUM...
BELLEVUE
959 PM MST THU DEC 10 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING.

$$

IDZ032-110600-
/O.CAN.KPIH.WW.Y.0019.000000T0000Z-151211T0600Z/
LOST RIVER/PASHIMEROI-
INCLUDING THE CITIES OF...ARCO...CHALLIS...MACKAY
959 PM MST THU DEC 10 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

$$

IDZ019-111300-
/O.CON.KPIH.WS.W.0004.000000T0000Z-151211T1300Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR
959 PM MST THU DEC 10 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM MST FRIDAY...

* IMPACTS/TIMING...SNOW SPREADING INTO THE UPPER SNAKE HIGHLANDS 
  LATE THIS MORNING...WITH MODERATE TO HEAVY SNOW AT TIMES THIS 
  AFTERNOON AND EVENING WITH AREAS OF BLOWING AND DRIFTING SNOW 
  AND REDUCED VISIBILITY. 

* TOTAL SNOW ACCUMULATIONS...7 TO 13 INCHES ABOVE 6000 FEET AND 2
  TO 6 INCHES BELOW 6000 FEET.

* LOCATIONS...ISLAND PARK AND SOUTH ALONG THE WYOMING BORDER TO 
  HIGHWAY 33. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

IDZ023-025-111300-
/O.CON.KPIH.WW.Y.0019.000000T0000Z-151211T1300Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITY OF...MONTPELIER
959 PM MST THU DEC 10 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST
FRIDAY...

* IMPACTS/TIMING...SNOW DEVELOPING THIS AFTERNOON WITH MODERATE 
  TO HEAVY SNOW AT TIMES LATE THIS AFTERNOON AND EVENING. SNOW 
  TAPERING OFF AFTER MIDNIGHT. BREEZY WINDS CREATING AREAS OF 
  BLOWING AND DRIFTING SNOW...ESPECIALLY OVER OPEN AREAS AND 
  MOUNTAIN PASSES. 

* TOTAL SNOW ACCUMULATIONS...5 TO 10 INCHES ABOVE 6000 FEET AND 2
  TO 4 INCHES BELOW 6000 FEET.

* LOCATIONS...NORTHER WASATCH AND CARIBOU MOUNTAINS... 
  PARTICULARLY FISH CREEK AND GEORGETOWN SUMMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN
AREAS.

&&

$$
895 
WWUS45 KPIH 110938
WSWPIH

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
238 AM MST FRI DEC 11 2015

IDZ019-111045-
/O.CAN.KPIH.WS.W.0004.000000T0000Z-151211T1300Z/
UPPER SNAKE HIGHLANDS-
INCLUDING THE CITIES OF...ST. ANTHONY...ASHTON...DRIGGS...VICTOR
238 AM MST FRI DEC 11 2015

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE
WINTER STORM WARNING. 

SNOW HAS DIMINISHED TO JUST A FEW SHOWERS ACROSS THE UPPER SNAKE
HIGHLANDS. THE MAIN IMPACTS FROM THIS STORM ARE OVER...THEREFORE
THE WARNING HAS BEEN CANCELLED. SHOWERS WILL REMAIN THIS
MORNING...ALONG WITH SOME SLICK ROADS. 

$$

IDZ023-025-111045-
/O.CAN.KPIH.WW.Y.0019.000000T0000Z-151211T1300Z/
CARIBOU HIGHLANDS-WASATCH MOUNTAINS/IDAHO PORTION-
INCLUDING THE CITY OF...MONTPELIER
238 AM MST FRI DEC 11 2015

...WINTER WEATHER ADVISORY IS CANCELLED...

SNOW HAS DIMINISHED TO JUST A FEW SHOWERS ACROSS THE EASTERN
HIGHLANDS AND WASATCH/BEAR LAKE AREA. THE MAIN IMPACTS FROM THIS
STORM ARE OVER...THEREFORE THE WARNING HAS BEEN CANCELLED. SHOWERS
WILL REMAIN THIS MORNING...ALONG WITH SOME SLICK ROADS.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Dec 10, 2:58 AM MST, 6 hours 54 minutes earlier.

Area forecast discussion, Dec 10, 2:58 AM MST, 6 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
258 AM MST THU DEC 10 2015

.SHORT TERM...THU THROUGH SAT NIGHT. POSSIBLE LIGHT SNOW
DEVELOPING IN THE CENTRAL IDAHO MOUNTAINS ALREADY THIS MORNING.
THE UPPER LEVEL JET THAT COULD HAVE ENHANCED PRECIPITATION
PRODUCTION IN THE CENTRAL IDAHO MOUNTAINS HAS SLID MUCH FARTHER
SOUTH...AND SO HAVE DECIDED TO GO WITH A WINTER WEATHER ADVISORY
FOR THE 7000 TO 9000 FOOT ELEVATIONS IN THE WOOD RIVER REGION AND
IN THE SAWTOOTHS. PEAK PERIOD OF SNOW APPEARS TO BE DURING THE
AFTERNOON...WITH A STRONG TAPERING OFF AFTER 10/1700 MST...THOUGH
NOT TO ZERO. ABOVE 9000 FEET...ACCUMULATIONS SHOULD BE IN THE 10
TO 20 INCH RANGE. HAVE INCLUDED BLOWING SNOW WHEREVER WIND IS 18
MPH AND TEMPERATURE BELOW 30 DEG AND SNOW ACCUMULATION IS AT LEAST
1/2 INCH.

BY TONIGHT...TEMPERATURES WILL TURN COLDER THAN OVERNIGHT LOWS
HAVE BEEN RECENTLY. THIS SHOULD ALLOW SOME LIGHT SNOW TO DEVELOP
IN THE SNAKE RIVER PLAIN...BUT SHOULD BE HALF INCH OR LESS. SINCE
IT OCCURS AT NIGHT...DO NOT FORSEE A NEED FOR ANY SORT OF ADVISORY
FOR THE MAGIC VALLEY OR SNAKE RIVER PLAIN.

LIGHT SNOW MAY PERSIST IN THE MOUNTAINS ON FRI AND FRI
NIGHT...MAINLY DUE TO UPSLOPE CONDITIONS AND CONTINUED MOISTURE.
THE NEXT STORMS TIMING IS MORE UNCERTAIN...WITH THE GFS MOVING IT
IN QUICKER...AS EARLY AS FRI AFTERNOON. HAVE COMPROMISED FOR THIS
PERIOD...BIASING SLIGHTLY HIGHER THAN THE SLOWER NAM. BUT BELIEVE
THAT SAT AFTERNOON HAS THE BETTER CHANCE...CONTINUING INTO SAT
NIGHT. THIS STORM RETURNS SOUTHERLY FLOW AND MILD AIR AFTER A
COLDER FRI AND FRI NIGHT. STILL...TEMPERATURES ARE ABOVE NORMAL
DURING THE ENTIRE PERIOD.

WIND-WISE...LOCAL STUDY INDICATED POTENTIAL FOR A WIND ADVISORY
FOR A FEW HOURS DURING THE AFTERNOON...BUT AFTER ONLY ONE ZONE
VERIFYING YESTERDAY...IT MAY BE OVER PREDICTING ADVISORY LEVEL
WINDS WITH THIS STORM. THUS HAVE LEFT WINDY CONDITIONS IN THE
SNAKE RIVER PLAIN WITH NO NEED FOR AN ADVISORY.  MESSICK

.LONG TERM...SUNDAY THROUGH NEXT THURSDAY. GFS AND ECMWF
CONTINUE TO SHOW GOOD AGREEMENT HEADED INTO NEXT WEEK. MODELS SHOW
WIDESPREAD PRECIPITATION MOVING THROUGH THE REGION SUNDAY AND
SUNDAY NIGHT. PRECIPITATION MAY BEGIN AS SNOW ON THE VALLEY FLOORS
SUNDAY MORNING BUT SHOULD CHANGE OVER TO RAIN BY LATE MORNING OR
AFTERNOON. SNOW LEVELS WILL RISE TO ABOVE 5500 FEET. THE COLD
FRONT WILL MOVE THROUGH SUNDAY NIGHT WITH VERY COLD AIR SETTLING
OVER THE REGION ONCE AGAIN FOR NEXT WEEK. THIS SYSTEM LOOKS TO BE
A VERY HEAVY SNOW PRODUCER FOR THE MOUNTAINS AND HIGHLANDS. SNOW
AMOUNTS HIGHLY UNCERTAIN FOR THE VALLEY FLOORS MAINLY BECAUSE OF
TIMING OF THE INITIAL WARM AIR AND THEN THE QUESTION OF HOW MUCH
PRECIPITATION WILL REMAIN IN THE SNAKE PLAIN AFTER THE COLD FRONT.
THINK THAT SNOW WILL HANG AROUND INTO MONDAY BUT WILL MAINLY
AFFECT THE EASTERN HIGHLANDS BECAUSE OF UPSLOPE FLOW INTO THAT
AREA...ALTHOUGH SOME SNOW IS POSSIBLE ACROSS THE CENTRAL MOUNTAINS
AND MAYBE THE SNAKE PLAIN. SNOW CHANCES DECREASE THROUGH THE
WEEK...BUT NOT ENOUGH TO REMOVE THE THREAT FOR SNOW IN THE
FORECAST AT THIS TIME AS THE MODELS SHOW SEVERAL WEAK SYSTEMS
MOVING THROUGH THE AREA.

VALLE

&&

.AVIATION...ANOTHER STORM SYSTEM WILL BRING SOME PRECIPITATION TO THE
REGION ONCE AGAIN. EXPECT MAINLY VFR CEILINGS ONCE AGAIN
TODAY...HOWEVER SOME LOWER CEILINGS WERE NOTED AROUND THE KIDA AREA
BUT SHOULD LIFT THIS MORNING. LOWER VIS AND CEILINGS ARE MORE LIKELY
TODAY AROUND KSUN AS THE CENTRAL MOUNTAINS WILL HAVE THE BETTER
CHANCES FOR SNOW TODAY. EXPECT GUSTY CONDITIONS ACROSS THE REGION
ONCE AGAIN TODAY AS WELL.

VALLE

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 6 AM THIS MORNING TO 6 AM MST
FRIDAY FOR IDZ018-031.

&&

In the hours before

Local storm report, Dec 10, 9:07 AM MST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
907 AM MST THU DEC 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 AM     HEAVY SNOW       3 N HAILEY              43.56N 114.31W
12/10/2015  M2.0 INCH        BLAINE             ID   TRAINED SPOTTER

            1 INCH PER HOUR IN LAST TWO HOURS.

&&

MH
Local storm report, Dec 10, 9:30 AM MST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
930 AM MST THU DEC 10 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0929 AM     SNOW             HAILEY                  43.51N 114.30W
12/10/2015  M4.0 INCH        BLAINE             ID   NWS EMPLOYEE

&&

GKAISER

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 10, 2:42 AM MSTWinter Weather AdvisoryPIH7 hr
Dec 10, 9:52 AM MSTWinter Weather AdvisoryPIH17 hr

Nearby

Winter Storm Warnings in Idaho, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.